Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Wichita, KS

May 11, 2011Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2011, 10:44 AM CDT for Barton County, Russell County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 10:44 AM CDT (15:44 UTC)
Expired
May 11, 2011, 11:30 AM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:48 AM CDTHAIL 0.752 W Hoisington, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1424 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KICT 111544
SVRICT
KSC009-167-111630-
/O.NEW.KICT.SV.W.0079.110511T1544Z-110511T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1044 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1130 AM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR OLMITZ...OR 5 MILES WEST OF
  HOISINGTON...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOISINGTON...GALATIA...SUSANK AND MILBERGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3884 9904 3882 9854 3836 9867 3837 9903
TIME...MOT...LOC 1544Z 188DEG 31KT 3851 9887
WIND...HAIL <50MPH 1.00IN

$$

DARMOFAL
4 follow-up statements
309 
WWUS53 KICT 111555
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CDT WED MAY 11 2011

KSC009-167-111630-
/O.CON.KICT.SV.W.0079.000000T0000Z-110511T1630Z/
RUSSELL KS-BARTON KS-
1055 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 1130 AM CDT...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HOISINGTON...
MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALATIA...SUSANK AND MILBERGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3884 9904 3882 9854 3836 9867 3837 9903
TIME...MOT...LOC 1555Z 188DEG 31KT 3860 9885
WIND...HAIL <50MPH 1.00IN

$$

DARMOFAL
095 
WWUS53 KICT 111610
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CDT WED MAY 11 2011

KSC009-167-111630-
/O.CON.KICT.SV.W.0079.000000T0000Z-110511T1630Z/
RUSSELL KS-BARTON KS-
1110 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN 
BARTON AND SOUTHERN RUSSELL COUNTIES UNTIL 1130 AM CDT...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 13 MILES SOUTH OF RUSSELL...MOVING
NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3862 9903 3884 9904 3882 9854 3862 9860
TIME...MOT...LOC 1610Z 188DEG 31KT 3873 9883
WIND...HAIL <50MPH 1.00IN

$$

DARMOFAL
562 
WWUS53 KICT 111619
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT WED MAY 11 2011

KSC009-111629-
/O.CAN.KICT.SV.W.0079.000000T0000Z-110511T1630Z/
BARTON KS-
1119 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3870 9903 3884 9904 3882 9854 3870 9858
TIME...MOT...LOC 1619Z 188DEG 31KT 3881 9882

$$

KSC167-111630-
/O.CON.KICT.SV.W.0079.000000T0000Z-110511T1630Z/
RUSSELL KS-
1119 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RUSSELL COUNTY UNTIL 1130 AM CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTH OF RUSSELL...MOVING NORTH
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3870 9903 3884 9904 3882 9854 3870 9858
TIME...MOT...LOC 1619Z 188DEG 31KT 3881 9882
WIND...HAIL <50MPH 1.00IN

$$

DARMOFAL
878 
WWUS53 KICT 111625
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1125 AM CDT WED MAY 11 2011

KSC167-111635-
/O.EXP.KICT.SV.W.0079.000000T0000Z-110511T1630Z/
RUSSELL KS-
1125 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSSELL COUNTY WILL
EXPIRE AT 1130 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3870 9903 3884 9904 3882 9854 3870 9858
TIME...MOT...LOC 1625Z 188DEG 31KT 3886 9881

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:52 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 11, 6:52 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT WED MAY 11 2011

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A STORM SYSTEM MOVING OVER THE SOUTHERN ROCKIES WILL BRING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS INCLUDING SEVERE
THUNDERSTORMS TO THE AREA TODAY. EARLY MORNING SHOWERS AND
THUNDERSTORMS OVER SOUTHWEST KANSAS AND WESTERN OKLAHOMA MAY BEGIN
TO IMPACT THE KRSL AND KHUT AREAS AROUND OR AFTER 16Z IF THEY CAN
PERSIST. BETTER CHANCES FOR DEEP MOIST CONVECTION SHOULD ARRIVE
AFTER 20-21Z ALONG A DRYLINE EXPECTED TO DEVELOP ACROSS CENTRAL
KANSAS. DUE TO UNCERTAINTY IN COVERAGE...MAINTAINED VCTS AT AREA TAFS
DURING THE AFTERNOON AND EVENING HOURS. OTHER THUNDERSTORMS MAY
DEVELOP WITHIN WEAKLY CAPPED AIRMASS OVER SOUTHEAST KANSAS AS THE
UPPER TROUGH APPROACHES THROUGH THE DAY.

MWM

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT WED MAY 11 2011/

DISCUSSION...

TODAY-TONIGHT:
PLETHORA OF ISSUES...WITH ELEVATED GRUNGE EXPECTED THIS MORNING
MAINLY ALONG/EAST OF FLINT HILLS PER HRRR WHERE SOME ELEVATED
INSTABILITY AND LITTLE CIN IS FORECAST. IT MAY BE THAT THE CURRENT
PRECIPITATION DOES NOT DIE AND/OR ADDITIONAL DEVELOPMENT OCCURS
OVER OK AND MOVES NE. THIS PRECIPITATION COULD EVEN PERSIST INTO
THE AFTERNOON. HOWEVER MAIN FOCUS IS FOR STORMS IS ALONG THE
DRYLINE WHICH WILL BE A BIT W OF FORECAST AREA. MEAN STORM MOTION
SHOULD BE NNE...WITH RIGHT MOVING SUPERCELLS NE. THE BEST CHANCE
FOR SEVERE WILL BE ALONG FAR WESTERN BORDER WHERE INSTABILITY/
SHEAR IS MAXIMIZED...ESPECIALLY IN THE VICINITY OF KGBD-ANTHONY.
OVERALL INTENSITY SHOULD WANE DURING THE EVENING AS STORMS MOVE
INTO SLIGHTLY LESS CONDUCIVE ENVIRONMENT. WHILE NAM APPEARS TO
HAVE BEST HANDLE ON DRYLINE...HOWEVER IT DOES APPEAR TO ERODE CAP
TOO QUICKLY PER USUAL BIAS WITH CONSIDERABLE MID LEVEL COOLING
DURING THE DAY. MAIN HAIL THREAT WILL LIKELY BE WITH ROTATING
STORMS. TORNADO THREAT APPEARS TO BE GREATEST WEST OF HIGHWAY 14.

THU:
AS UPPER LOW WINDS UP...WRAP AROUND MOISTURE WITH COOL TEMPERATURES
ALOFT WILL LIKELY GENERATE SOME SHOWERS DURING THE DAY...AND WITH
SLOWER MOVEMENT HAVE SLIGHTLY EXPANDED AREA OF PRECIPITATION. ALL
MODELS SUGGEST MUCH BETTER CHANCES FOR PRECIPITATION AREAWIDE THU
NIGHT AND HAVE STARTED TRENDING IN THAT DIRECTION...HOWEVER WITH
RESERVATIONS ON COVERAGE AFTER DARK.

FRI-TUE:
GFS HAS BEEN A BIT MORE CONSISTENT THAN ECMWF DURING THIS
PERIOD...BUT LOOKING AT MAXIMUM/MINIMUM TEMPERATURES FROM THE
VARIOUS MODELS...OVERALL RANGE IS NOT PARTICULARLY HIGH. GIVEN
THE UNCERTAINTY...THE CONSALL BLEND OUTPUT APPEARS TO BE
REASONABLE VALUES THROUGHOUT THE PERIOD FOR MOST FIELDS/TIMES. THE
MAIN EXCEPTION HAS BEEN THE PRECIPITATION...WHICH HAS BEEN MORE
ERRATIC. NIXED LOW POPS ON SUN BASED ON CONSENSUS...BUT WONDER IF
LOW POPS WERE STILL WARRANTED IN FAR SOUTHEAST KS AS UPPER LOW
MOVES THROUGH DURING THE AFTERNOON. -HOWERTON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MOIST SOUTH/SOUTHEAST BOUNDARY LAYER FLOW SHOULD ALLOW FOR MVFR TO
IFR CIGS FOR KICT-KHUT AND ESPECIALLY KRSL THROUGH EARLY WEDNESDAY
MORNING. THIS IS ALREADY EVIDENT IN LATEST SATELLITE
IMAGERY...WITH LOW CLOUDS FORMING JUST NORTH OF KICT. TOOK A
FIRST STAB AT THE CIGS IN THE 06Z TAF ISSUANCE...MIDNIGHT SHIFT
MAY NEED TO AMEND AS CONDITIONS BECOME MORE APPARENT.
OTHERWISE...AS MID/UPPER LIFT IN CONCERT WITH LOW/MID LEVEL
MOISTURE TRANSPORT INCREASES...COULD SEE SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS DEVELOP ACROSS THE AREA WEDNESDAY
MORNING. SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON/EVENING
FOR MAINLY KRSL-KHUT-KICT...AS ACTIVITY FIRES ALONG A DRYLINE
APPROACHING FROM THE WEST.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    84  59  78  52 /  20  20  10  20
HUTCHINSON      84  55  76  50 /  20  40  10  30
NEWTON          82  58  76  51 /  20  30  10  30
ELDORADO        83  61  77  54 /  30  30  10  20
WINFIELD-KWLD   83  60  78  54 /  30  20  10  20
RUSSELL         83  49  71  45 /  50  60  30  40
GREAT BEND      83  49  70  46 /  50  60  20  30
SALINA          83  57  77  50 /  20  40  20  40
MCPHERSON       83  56  76  49 /  20  30  20  30
COFFEYVILLE     83  66  80  57 /  40  40  30  30
CHANUTE         83  64  80  56 /  40  40  20  30
IOLA            84  63  79  55 /  40  40  20  30
PARSONS-KPPF    82  66  80  57 /  40  40  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 11, 4:50 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT WED MAY 11 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
450 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A DRYLINE OVER WESTERN KANSAS WILL BE THE FOCUS FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS COULD WORK
INTO THE AREA ALONG AND WEST OF HIGHWAY 14 BETWEEN 3 PM AND 6
PM...AND ARE LIKELY BETWEEN 6 PM AND 10 PM. THE THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS...HAIL TO 2 INCHES IN DIAMETER...AND
POSSIBLY A TORNADO OR TWO. STORM MOTION WILL BE NORTHEAST AT 35
MPH. THE TORNADO THREAT IS HIGHEST ALONG AND WEST OF A LINE FROM
GREAT BEND TO ANTHONY. THE CHANCE OF THUNDERSTORMS AND SEVERE
WEATHER WILL DIMINISH LATE WEDNESDAY NIGHT.

OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF I-35
TODAY. SOME OF THESE STORMS COULD BE STRONG WITH SMALL HAIL AND
GUSTY WINDS...BUT ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS THURSDAY AND INTO FRIDAY
OVER MUCH OF THE AREA. SOME OF THE STORMS IN THE SOUTHEAST COULD
BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
WEST OF A LINE FROM SALINA TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, May 11, 10:14 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT WED MAY 11 2011

KSZ091-111545-
HARPER-
1014 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN HARPER COUNTY...

AT 1011 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 12 MILES SOUTH OF
ANTHONY...AND MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 11, 10:33 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 AM CDT WED MAY 11 2011

KSZ047-111600-
BARTON-
1033 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GREAT BEND...OR
NEAR GREAT BEND...AND MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Local storm report, May 11, 10:39 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             3 SW BLUFF CITY         37.04N 97.91W
05/11/2011  E1.00 INCH       HARPER             KS   TRAINED SPOTTER

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:27 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell48 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley38 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningICTGreenwood54 min
May 11, 4:55 PM CDTSevere Thunderstorm WarningICTMontgomery37 min
May 11, 5:10 PM CDTSevere Thunderstorm WarningICTGreenwood19 min
May 11, 5:17 PM CDTSevere Thunderstorm WarningICTWilson25 min
May 11, 6:45 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.